Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 82, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 7, 1995, 11:28 PM CDT for Woods County, Oklahoma. It was in force for 32 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 1995, 11:28 PM CDT (04:28 UTC)
- Expired
- Jun 8, 1995, 12:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woods County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3672 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080430
TOROKC
OKC151-080500-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1128 PM CDT WED JUN 07 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
SOUTHERN WOODS
INCLUDING THE FOLLOWING LOCATIONS
AVARD...BRACE AND WAYNOKA
AT 1128 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4
MILES WEST OF WAYNOKA.
THE TORNADO WAS MOVING NORTHEAST AT 25 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN OKLAHOMA
200 AM.
LAT...LON 3665 9867 3654 9881 3655 9892 3668 9903
3683 9883What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:25 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 4:25 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT WED JUN 7 1995 MESONET OBS SHOW THAT CDFNT WHICH PUSHD INTO NWRN OK THIS MRNG IS BCMG STNRY IN THAT AREA THIS AFTN. VERY MOIST AMS HAS BEEN POISED TO THE SOUTH OF THE FNT WITH DEWPTS IN THE MID 70S TO AROUND 80. STG CAP OVR THE AREA WILL BE DIFF TO OVERCOME THIS AFTN. BEST PSBLTY FOR SOMETHING TO BRK THRU THE CAP WILL BE IN NCNTRL OK IN THE VCNTY OF THE FNT WHERE MAPS DATA SHOWS GUD MOIST CONVERGENCE AND SFC TMPS ARE IN THE MID 90S. HOWEVER...WILL KEEP POPS REL LO SINCE CONFIDENCE IS NOT HIGH THAT CAP WILL BE BROKEN. MODELS ARE SIMILR IN HANDLING UPR SY NOW OVR NV MOVING IT SLOLY EWD THRU PD. MAIN FOCUS FOR TSTM ACTIVITY WILL BE ALONG E/W FNTL BNDRY WHICH IS EXPECTED TO REMAIN NORTH OF THE FA. MODELS SHOW COOLG MID LVL TMPS 24 TO 48 HRS. IF THIS INDEED OCCURS TSTM WILL BECOME MORE LIKLY AS DRY LINE APCHS WRN ZONES ON FRI. FCSTID=02 OKC 72 91 73 90 / 10 10 20 20 HBR 73 96 73 95 / 10 20 20 30 SPS 71 91 71 89 / 10 20 20 30 GAG 63 92 65 88 / 20 20 20 30 PNC 75 93 75 91 / 20 20 20 30 DUA 75 90 75 90 / 10 10 10 10 .OK...NONE. .TX...NONE.P
In the hours before
Local storm report, Jun 7, 9:45 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT WED JUN 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
845 PM 12 SE WOODWARD OK 50-70 MPH WIND AND
6/7/95 WOODWARD JUST BELOW SOFTBALL
SIZE HAIL
FM
$X
ARION-FO-JEFFERSON-VENAN
918 PM EDT WEDWWUS>
6WWUS
9WUUSN
$6WWUS
$WWUS
0XWSUS
lXWUUS
$7q4WSUS
0E(WUUSh
BECOMING PARTLY WWUSn
x'`WWUSL
{i`WWUS6
2WUUS
qWWUS
WWUS
-b6WWUSX
T`WWUS
)cWUUS
3U^WSUS
Local storm report, Jun 7, 9:49 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 945 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 945 PdM MOORELAND OK 3/4 INCH HAIL 6/7/95 WOODWARD FM
Local storm report, Jun 7, 10:07 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1007 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 945 PM 6-7 E WOODWARD OK 1.25 INCH HAIL 6/7/95 WOODWARD FM
Local storm report, Jun 7, 10:08 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1007 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 945 PM 6-7 E WOODWARD OK 1.25 INCH HAIL 6/7/95 WOODWARD FM
Local storm report, Jun 7, 10:22 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1022 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 PM 17 NNE MOORELAND OK QUARTER SIZE HAIL 6/7/95 WOODWARD FM
Local storm report, Jun 7, 10:25 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1022 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 PM 17 NNE MOORELAND OK QUARTER SIZE HAIL 6/7/95 WOODWARD FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 67 min |
| Jun 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 53 min |
| Jun 7, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jun 7, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 65 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 45 min |
| Jun 7, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 8, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 50 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Jun 8, 4:21 PM CDT | Tornado Warning | OUN | Harper | 54 min |
| Jun 8, 5:11 PM CDT | Tornado Warning | OUN | Harper, Woods | 64 min |
| Jun 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| Jun 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 55 min |
| Jun 8, 6:44 PM CDT | Tornado Warning | OUN | Woods | 46 min |
| Jun 8, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 56 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.